ZocdocAnswersCan I be experiencing side effects of Viagra?

Question

Can I be experiencing side effects of Viagra?

Hello, A few months ago I was kind of screwing around taking some Viagra pills, I think 4 times total. I got them offline and they were like 50MG. I don't take them anymore, especially now because I've been experiencing some odd things during sexual events. My penis feels too erect and during ejaculation it feels like it's going to fall off because it's so hard. This has got to be tied to taking the Viagra those few moths ago, is there a way to fix this problem?

Answer

I suggest that you schedule an appointment with a urologist. Viagra or sildenafil for short, is a medication that increases blood flow by causing dilation of certain arteries. It was originally designed as a blood pressure medication and was later found to work mainly by increasing blood flow to the penis and thus helps maintain erections. Viagra is a fairly short acting medication. In other words, if you take a pill, it will likely be out of your system in 12 to 24 hours. The main side effects that you might get by taking four Viagra pills would include lightheadedness, nausea, and an erection that would probably be difficult to get rid of. However, the next day or at least by the day after that, you would likely not have any effects of the Viagra. Thus, the Viagra that you took a few months ago is unlikely to be responsible for the symptoms that you have now. Again, I suggest that you schedule an appointment with a urologist. This is a doctor who specializes in these kinds of things it will be more equipped to be able to examine your situation in the office. In addition, you can get some education on how many Viagra pills are safe to take, and when you should seek more emergent medical attention.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.